Giving Metformin When You Have Diarrhea, Is It Safe?

Illustration of Giving Metformin When You Have Diarrhea, Is It Safe?
Illustration: Giving Metformin When You Have Diarrhea, Is It Safe? peoplespharmacy.com

Greetings, I want to ask, I have diarrhea for 3 days, then go to the clinic doctor. There was given the drug metformin Hcl, diatab, antacid down, neurodex, what I want to ask, is that correct metformin? I am somewhat traumatized by this drug, because my father is a diabetic and cannot be separated from metformin until the end of his life. Am I a diabetic too? Before and after I thank you

1 Answer:

Hello Lia, Thank you for the question.

Metformin is a biguanide class of drugs that works to reduce blood sugar levels in diabetics. Metformin works by increasing the body's sensitivity to the hormone insulin when it acts to carry blood sugar into the tissues or organs of the body so that it can be used as energy. If the body is more sensitive to the hormone insulin, blood sugar will be brought into the tissues / organs and blood levels will decrease. This medicine can be used alone or together with other blood sugar-lowering drugs.

Diarrhea is a condition of increasing frequency of bowel movements to be more than three times a day accompanied by changes in stool becomes more fluid. The causes of diarrhea can vary due to intestinal infections, side effects of drugs, side effects of consuming foods and drinks that contain artificial sweeteners. Treatment given by a doctor, of course, depends on the cause.

The best step now is to re-consult with the doctor who gave the drug because the drug is only given to someone who is proven to have diabetes from a blood test. Meanwhile, you can take other medicines given by the doctor. Please keep trying to consume food regularly so that your nutrients are still fulfilled, multiply the consumption of water to prevent dehydration, avoid the consumption of foods and drinks that contain artificial sweeteners, avoid the consumption of foods and beverages that are not kept clean, and always maintain the cleanliness of your hands before eating and after going to the toilet.

Do not hesitate to go back to the doctor if your symptoms do not improve after taking medication from the doctor.

I hope this helps.

: by

Related Question

Why Is My Wind Not Comfortable On My Stomach?

Why Is My Wind Not Comfortable On My Stomach?

(11 months ago)

Morning, my child’s age is now 7 months but he has not been able to lie on his stomach, maybe once he could be alone occasionally but that is rare. Because every time he pron... Read more

Causes Of Bad Breath?

Causes Of Bad Breath?

(12 months ago)

Hello. Father / Mother I want to ask. My mouth does not smell but when I finish eating or when the discharge of saliva still in my throat is like the smell of dirt, even though the... Read more

Regarding The Registration Of Health Insurance For Children?

Regarding The Registration Of Health Insurance For Children?

(7 months ago)

Sorry to ask my 14 month old son, can I still make a child’s kis card ???... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *